MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, patient was prepared for a standalone aortic valve replacement surgery.After removing the diseased leaflets and calcium the aorta was sized and a large size perceval plus valve was chosen.The valve was prepared and implanted as desired.There was a portion of the aorta that was a tucked a bit below the height of the stent of the valve, so as the tissue were pulling above the stent and the valve was seen to dislodge from the annulus.The valve was removed from the patient and the surgeon requested the valve to be prepared again for implant.On the second implant, the valve was found to be high on the non coronary cusp side of the annulus.It was reported that there was a good size chunk of calcium on the aortomitral edge.Surgeon felt that it was too risky to remove this calcium due to its location.3rd attempt was made to implant the valve but they had same findings, the valve was dislodging at the non- coronary cusp side likely due to this calcium seen.As such, the perceval plus valve was removed and an edwards inspiris valve was implanted instead.The procedure was then completed as desired and patient was doing well.Reportedly, on echo there was some lvot hypertrophy and heavy calcification making it hard to see the annulus perfectly on initial inspection.The annulus was sized as 24 mm on echo.No dilation of root was reported.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve, model #pvf-l , s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #pvf-l) perceval plus heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g3, g6, h2, h6.The valve was returned to the manufacturer.The valve was slightly stained with blood but in a general fair condition.Based on the visual inspection performed, it was possible to state that the event is not valve related.The conclusion will remain the same.
 
Additional Manufacturer Narrative
The manufacturer attempted to retrieve further information on this event, and the device involved.However, no further information has been provided to date, despite the manufacturer's attempts.The manufacturer has not yet received the device back.As such, further investigation on the device cannot be performed.Since the device has not yet been returned to the manufacturer, further investigation on the device cannot be performed and the definitive root cause of the reported event cannot be established.However, from the document review performed, no manufacturing deficiencies were identified.Furthermore, based on the information received (i.E.,''there was a good size chunk of calcium on the aortomitral edge'' and ''the valve was dislodging at the non- coronary cusp side likely due to this calcium''), it is possible that patient's anatomy was contributed to the reported event.It should be noted that as explained in the perceval plus instructions for use, "a removed perceval plus prosthesis must not be re-implanted, because its integrity is no longer ensured." as such, the decision to re-collapse the valve was made off-label.Should the device be received in the future, a follow up report will be submitted.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
roberta lamberti
5005 north fraser way
burnaby, bc 
MDR Report Key15480312
Report Number3004478276-2022-00187
Device Sequence Number20307045
Product Code LWR
UDI-Device Identifier00896208000818
UDI-Public(01)00896208000818(240)PVF-L(17)260318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer11/23/2022
11/30/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date11/23/2022
12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight46 KG